Alert archive / Texas / Small Craft Advisories in 2011

Small Craft Advisory 84, NWS Houston/Galveston, TX

February 9, 2011

NWS Houston/Galveston, TX issued this small craft advisory at Feb 9, 2011, 3:45 AM CST. It took effect at Feb 9, 2011, 6:00 PM CST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Feb 9, 2011, 3:45 AM CST (09:45 UTC)
In effect from
Feb 9, 2011, 6:00 PM CST
Expired
Feb 10, 2011, 3:15 PM CST
In force
21 hr
Issued by
NWS Houston/Galveston, TX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Feb 8, 11:56 PM CST, 3 hours 49 minutes earlier.

Area forecast discussion, Feb 8, 11:56 PM CST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1156 PM CST TUE FEB 8 2011

.AVIATION...
COLD AIR BEHIND THIS NEXT FRONT COMING IN MUCH COLDER THAN EARLIER
MODEL RUNS HAD SUGGESTED. ALONG THOSE SAME LINES...THE AMOUNT/TYPE
OF PCPN AND TIMING OF SAID PCPN ALSO SEEMS TO HAVE BEEN UNDERESTI-
MATED AS WELL BASED ON CURRENT TRENDS/OBS. SO WILL GO AHEAD AND GO
WITH SLIGHTLY FASTER ONSET OF PCPN TIMES WITH THIS 6Z TAF SET. HAD
CONSIDERED THE IDEA OF INCLUDING FZRA/SN/PL FOR CXO/IAH DURING THE
LATE MORNING/EARLY AFTN TIMEFRAME. HOWEVER...DID DECIDE TO WAIT AS
THERE IS STILL A LOT OF UNCERTAINTY. 41

&&

.PREV DISCUSSION... /ISSUED 952 PM CST TUE FEB 8 2011/
FRONT CURRENTLY MAKING ITS WAY THRU THE TX PANHANDLE & N TX.
TEMPS BEHIND THE FRONT WERE QUITE A BIT COLDER THAN 18Z MODEL
GUIDANCE. 00Z NAM12 CAME IN CLOSER TO REALITY BUT STILL WAS A FEW
DEGREES TOO WARM. MADE SLIGHT CHANGES TO TEMPS AFTER FROPA
TOMORROW WITH A BLEND OF NAM12 RAW DATA...00Z MET...AND CURRENT
FCST. FRONT SHOULD BE OFF THE GLS COAST AROUND 18Z (BEFORE THAT
MATAGORDA BAY AREA). PRECIP LOOKS TO BE MAINLY AHEAD OF THE FRONT
AND MAYBE AN HOUR OR TWO BEHIND IT ACROSS ERN AREAS. WITH THE
UPDATED TEMPS...WILL NEED TO EXPAND THE ADVISORY AREA TO INCLUDE
POLK, SAN JAC, AND MONTGOMERY COUNTIES - BUT NOTE THIS IS MAINLY
FOR THE NW PORTIONS OF EACH OF THOSE COUNTIES. PRECIP SHOULD COME
TO AN END ACROSS VAST MAJORITY OF THE AREA (EXCEPT EXTREME E) BY 3
PM. HAVE A GUT FEELING THE MAIN ISSUE WITH THIS EVENT WILL BE
FREEZING OF THE RAIN THAT HAS ALREADY FALLEN PRIOR TO THE SUB
FREEZING SFC TEMPS ARRIVING MAINLY ON BRIDGES/OVERPASSES/ETC. WILL
AWAIT THE REST OF THE 00Z MODELS AND LET THE MIDNIGHT CREW ISSUE
ANY OTHER UPDATES. 47

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      41  41  22  41  24 /  50  70  10   0   0
HOUSTON (IAH)              44  46  26  45  25 /  40  80  10   0   0
GALVESTON (GLS)            51  54  30  43  34 /  30  80  20   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WINTER WEATHER ADVISORY FROM 10 AM TO 5 PM CST WEDNESDAY FOR THE
     FOLLOWING ZONES: AUSTIN...BRAZOS...BURLESON...COLORADO...
     GRIMES...HOUSTON...MADISON...MONTGOMERY...POLK...SAN
     JACINTO...TRINITY...WALKER...WALLER...WASHINGTON.

     HARD FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
     MORNING FOR THE FOLLOWING ZONES: AUSTIN...BRAZOS...
     BURLESON...COLORADO...GRIMES...HOUSTON...MADISON...
     MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
     WALLER...WASHINGTON.

     WIND ADVISORY FROM 2 PM TO 9 PM CST WEDNESDAY FOR THE FOLLOWING
     ZONES: BRAZORIA...CHAMBERS...GALVESTON...JACKSON...
     MATAGORDA.

GM...SMALL CRAFT ADVISORY FROM NOON WEDNESDAY TO MIDNIGHT CST
     WEDNESDAY NIGHT FOR THE FOLLOWING ZONES: GALVESTON BAY...
     MATAGORDA BAY...WATERS FROM FREEPORT TO THE MATAGORDA SHIP
     CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT
     20 NM.

     SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH WEDNESDAY MORNING
     FOR THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...
     WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20
     NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST WEDNESDAY NIGHT FOR THE
     FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
     CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO
     FREEPORT 20 TO 60 NM.

&&
Hazardous weather outlook, Feb 8, 3:47 PM CST, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
347 PM CST TUE FEB 8 2011

TXZ163-164-176-177-195>198-210>212-091200-
AUSTIN-BRAZOS-BURLESON-COLORADO-GRIMES-HOUSTON-MADISON-TRINITY-
WALKER-WALLER-WASHINGTON-
347 PM CST TUE FEB 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO AND THREE...WEDNESDAY AND THURSDAY

A WINTER WEATHER ADVISORY FOR LIGHT FREEZING RAIN AND
SLEET...IS IN EFFECT FROM 10 AM TO 5 PM CST WEDNESDAY.

A STRONG COLD FRONT IN COMBINATION WITH AN UPPER LEVEL DISTURBANCE
AND AMPLE MOISTURE WILL RESULT IN A CHANCE OF LIGHT FREEZING RAIN
OVER THE REGION. THE NORTHEAST HALF OF THE ADVISORY REGION MAY ALSO
EXPERIENCE BRIEF PERIODS OF SLEET. THE THREAT WILL PROGRESS FROM
WEST TO EAST DURING THE AFTERNOON HOURS. THE MID AND UPPER
LEVELS OF THE ATMOSPHERE WILL DRY OFF QUICKLY EARLY WEDNESDAY
EVENING ENDING THE WINTER WEATHER THREAT.

A HARD FREEZE WATCH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING. AN ARCTIC COLD FRONT WILL USHER VERY COLD AIR TO
THE REGION DROPPING TEMPERATURES OVERNIGHT TO SEVERAL HOURS BELOW
FREEZING.

.DAYS FOUR THROUGH SEVEN...FRIDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TXZ178-179-199-091200-
MONTGOMERY-POLK-SAN JACINTO-
347 PM CST TUE FEB 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO AND THREE...WEDNESDAY AND THURSDAY

AN ARCTIC COLD FRONT WILL SWEEP ACROSS SOUTHEAST TEXAS ON
WEDNESDAY...BRINGING WIDESPREAD RAINFALL AHEAD OF THE FRONT AND
MUCH COLDER TEMPERATURES IN ITS WAKE. TEMPERATURES WILL REACH INTO
THE 50S DURING THE MORNING...AND THEN FALL INTO THE 30S OVER THE
INLAND AREAS AND INTO THE LOWER 40S AT THE COAST DURING THE
AFTERNOON. MOST INLAND COUNTIES WILL THEN EXPERIENCE FREEZING
TEMPERATURES AROUND SUNSET. OVERNIGHT LOWS WILL LIKELY BE IN THE
MID 20S.

A HARD FREEZE WATCH IS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY MORNING. AN ARCTIC COLD FRONT WILL USHER VERY
COLD AIR TO THE REGION DROPPING TEMPERATURES OVERNIGHT TO SEVERAL
HOURS BELOW FREEZING.

.DAYS FOUR THROUGH SEVEN...FRIDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ330-335-TXZ200-213-214-226-227-235>238-091200-
BRAZORIA-CHAMBERS-FORT BEND-GALVESTON-GALVESTON BAY-HARRIS-
JACKSON-LIBERTY-MATAGORDA-MATAGORDA BAY-WHARTON-
347 PM CST TUE FEB 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO AND THREE...WEDNESDAY AND THURSDAY

AN ARCTIC COLD FRONT WILL SWEEP ACROSS SOUTHEAST TEXAS ON
WEDNESDAY...BRINGING WIDESPREAD RAINFALL AHEAD OF THE FRONT AND
MUCH COLDER TEMPERATURES IN ITS WAKE. TEMPERATURES WILL REACH INTO
THE 50S DURING THE MORNING...AND THEN FALL INTO THE 30S OVER THE
INLAND AREAS AND INTO THE LOWER 40S AT THE COAST DURING THE
AFTERNOON. MOST INLAND COUNTIES WILL THEN EXPERIENCE FREEZING
TEMPERATURES BY OR SHORTLY AFTER SUNSET. OVERNIGHT LOWS WILL LIKELY
RANGE FROM THE MID AND UPPER 20S INLAND TO AROUND 30 AT THE COAST.

.DAYS FOUR THROUGH SEVEN...FRIDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 8, 10:16 PM CSTWind AdvisoryHGXAustin, Brazoria, Brazos, Burleson, Chambers, Colorado and 9 more26 hr
Feb 9, 3:45 AM CSTGale WarningHGX14 hr
Feb 9, 4:39 AM CSTHard Freeze WarningHGXAustin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more30 hr

Nearby

Small Craft Advisories in Texas, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.